# SDR 2010FA0001106

- Difficulty date: October 13, 2010
- Submitted: October 13, 2010
- Operation: General aviation
- Aircraft: N3267N
- Make and model: Beech 58
- Aircraft serial: TH1767
- Aircraft time: 8,628 hours
- Engine: Cont IO550C
- Engine time: 1,239 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Part number: 10391586
- Condition: Out Of Position
- Location: Magneto
- Part time: 1,307 hours
- Component: Magneto, S6RN1225
- Component part number: BL3493504
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

DURING A PREFLIGHT RUN-UP, THE LEFT ENGINE WAS OBSERVED TO ONLY PRODUCE ABOUT 2000 RPM. INSPECTION OF THE LEFT MAGNETO REVEALED THE BRONZE BEARING HAD BECOME LOOSE IN THE DISTRIBUTOR BLOCK ALLOWING THE DISTRIBUTOR GEAR ELECTRODE TO STRIKE AND DAMAGE SEVERAL OF THE DISTRIBUTOR BLOCK ELECTRODES. THIS IS THE THIRD INSTANCE OF A BENDIX 1200 SERIES MAGNETO TO FAIL IN THIS CONDITION AT ABOUT THE SAME TIME OF AROUND 1300 HOURS. THESE MAGNETOS HAVE BEEN INSPECTED IN ACCORDANCE WITH THE 500 HOUR REQUIREMENTS OF THE TCM 1200 SERIES MAINTENANCE MANUAL AT THE REQUIRED INTERVALS. ALL THESE FAILURES HAVE OCCURRED WITHIN A 6 WEEK TIME FRAME. TCM HAS BEEN CONTACTED AND THEY ARE AWARE OF 2 OTHER SIMILAR FAILURES AND THEY ARE PERFORMING AN ANALYTICAL INSPECTION ON THE RETURNED UNITS.
